Jun 6, 2012
I have started medication in February of this year and with good success - no major side effects and viral load undetectable after just one month. I am using Truvada (once a day in the a.m.) and Isentress (2 x a day, one in the a.m. and once in the p.m.). As I take one Isentress at night sometimes it is later than planned and I am worried about forgetting. Given that the viral load is now undetectable, and to improve adherence in the future, do you think it is safe/ok to take all pills at once - that is take Truvada plus 2 x Isentress in the a.m.? thank you J
| Response from Dr. Young
Hi J and thanks for posting.
Sounds like you're doing very well on your current regimen. You correctly point out that adherence is an important aspect to the success of your health program.
Raltegravir is recommended as a twice-daily medication; in the QDMRK study, those people who were randomized to take once-daily were slightly more likely to have treatment failure than those who took the medication twice daily. Now, it might be a different scenario if one was already suppressed on twice-daily and was to consider switching to once-daily; it's just that the data to support this isn't there.
So for now, what I recommend to my many patients on raltegravir regimens is to take the medication twice daily, but if you miss a dose to simply catch up by taking the two pills together.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Feet After Handjob Worried I Have HIV
- Eye Floaters After Drinking Water Worried I Have HIV
- Flu Symptoms After Touching Dried Blood Worried I Have HIV
- Hairy Tongue After Anal Sex Bottom Worried I Have HIV
- Sore Throat After Unprotected Anal Sex Worried I Have HIV
- Testicular Pain After Giving Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.